Alert archive / North Carolina / High Wind Warnings in 2006
High Wind Warning 3, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this high wind warning at Jun 27, 2006, 2:52 PM EDT for Pamlico County, North Carolina. It took effect at Jun 27, 2006, 3:00 PM EDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2006, 2:52 PM EDT (18:52 UTC)
- In effect from
- Jun 27, 2006, 3:00 PM EDT
- Expired
- Jun 27, 2006, 5:00 PM EDT
- In force
- 2 hr
- Issued by
- NWS Newport/Morehead City, NC
County Pamlico County, NC
The radar
The Morehead City radar (KMHX), 46 km from the middle of the area, began a volume at 18:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 6.9 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1492 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 583 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KMHX 271852 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 252 PM EDT TUE JUN 27 2006 NCZ093>095-272000- /O.NEW.KMHX.HW.W.0003.060627T1900Z-060627T2100Z/ CRAVEN-PAMLICO-CARTERET- INCLUDING THE CITIES OF...NEW BERN...HAVELOCK...ORIENTAL... ALLIANCE...BAYBORO...ARAPAHOE...MINNESOTT BEACH...VANDEMERE... STONEWALL...MOREHEAD CITY...BEAUFORT...EMERALD ISLE...NEWPORT 252 PM EDT TUE JUN 27 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A HIGH WIND WARNING FOR CARTERET...CRAVEN...AND PAMLICO COUNTIES UNTIL 500 PM. STRONG WINDS ASSOCIATED WITH AN AREA OF LOW PRESSURE MOVING NORTH NEAR THE CRYSTAL COAST WILL AFFECT PORTIONS OF EXTREME EASTERN NORTH CAROLINA THROUGH 500 PM. WINDS OF 40 TO 50 MPH CAN BE EXPECTED. THE WINDS WILL AFFECT CARTERET COUNTY THROUGH 400 PM...AND SPREAD INTO CRAVEN AND PAMLICO COUNTIES BETWEEN 400 PM AND 500 PM. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this high wind warning went out at Jun 27, 9:30 AM EDT, 5 hours 22 minutes earlier.
Area forecast discussion, Jun 27, 9:30 AM EDT, 5 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
930 AM EDT TUE JUN 27 2006
.SHORT TERM /THIS AFTERNOON AND TONIGHT/...MAIN STORY THIS MORNING
IS LOW OFF THE SC COAST. IT IS PROGGGED TO MOVE THROUGH THE WESTERN
PORTION OF OUR CWA TONIGHT. TODAYS FORECAST LOOKS PRETTY GOOD, BUT
I UPPED THE POPS TO 90 PERCENT TIL 04Z AND EXTENDED THE FFA TIL 04Z
AS WELL. THE MAIN THREAT AOOEARS TO BE LOCALIZED HEAVY RAIN AND
HIGH THREAT OF RIPS.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...FROM EARLIER DSCN...FNT WL
RMN NR OR OVR CWA THRU MUCH OF THE RMDR OF THE WORK WK. BY FRI...UPR
TROF WL FINALLY MK ITS PUSH OFFSHR...PUSHG SFC FRNT TO E OF CWA FRI
AM. BERMUDA HI NOSES BACK OVR ERN NC FRI. GRAD TITENS A BIT ON SUN
AS A SFC LO IN THE NRN STRM DROPS A FNT SWRD. OTHR THAN TITENING THE
GRAD...THIS SYS DOESNT HV MUCH IMPACT OVR CWA THRU THE FP.
&&
.AVIATION...TODAY WILL BE SIMILAR TO YESTERDAY WITH NUMEROUS
TROPICAL SHOWERS AND A FEW THUNDERSTORMS. GENERALLY A VFR/MVFR DAY
WITH SURFACE WINDS FROM THE SOUTHEAST AROUND 10 KNOTS.
&&
.MARINE...KEEPING A CLOSE EYE ON LOW PRESSURE OFF SOUTH CAROLINA FOR
POSSIBLE TROPICAL DEVELOPMENT. WINDS HAVE INCREASED IN AND NEAR THE
ALBEMARLE SOUND TO 15-20 KNOTS SO WILL GO AHEAD AND BUMP UP THE
WINDS THERE. ACROSS THE REMAINDER OF THE MARINE ZONES COASTAL AND
BUOY OBSERVATIONS SHOW FORECAST IN GOOD SHAPE. NO OTHER CHANGES
NEEDED.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...FLOOD WATCH FOR NCZ029-044>047-079>081-090>095-098-103-104
FROM 6 AM TUESDAY TO MIDN TNGT.
MARINE...SMALL CRAFT ADVISORY FOR AMZ135 FROM 8 AM TUESDAY TO 2 AM
WEDNESDAY.
...SMALL CRAFT ADVISORY FOR AMZ150-152-154-156-158 UNTIL 6 AM
THURSDAY.
&&
SHORT TERM...KRIEHN
LONG TERM...KRIEHN
AVIATION...AUSTIN
MARINE...AUSTINHazardous weather outlook, Jun 27, 11:14 AM EDT, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA...UPDATED NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1114 AM EDT TUE JUN 27 2006 NCZ029-044>047-079>081-090-092>094-281515- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-JONES-CRAVEN-PAMLICO- 1114 AM EDT TUE JUN 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT A FLOOD WATCH IS IN EFFECT THROUGH MIDNIGHT TONIGHT. WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS EXPECTED ACROSS EASTERN NORTH CAROLINA TODAY. SOME OF THE THUNDERSTORMS MAY BE ACCOMPANIED BY HEAVY DOWNPOURS...THAT COULD PRODUCE LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NCZ091-281515- LENOIR- 1114 AM EDT TUE JUN 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT A FLOOD WATCH IS IN EFFECT THROUGH MIDNIGHT. A FLOOD WARNING IS IN EFFECT FOR THE NEUSE RIVER AT KINSTON. WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS EXPECTED ACROSS EASTERN NORTH CAROLINA TODAY. SOME OF THE THUNDERSTORMS MAY BE ACCOMPANIED BY HEAVY DOWNPOURS...THAT COULD PRODUCE LOCALIZED FLOODING. HEAVY RAINS THAT FELL OVER THE NORTH CENTRAL PORTIONS OF NORTH CAROLINA A WEEK AGO WILL CONTINUE TO PRODUCE RIVER FLOODING DOWNSTREAM. FLOOD WARNINGS ARE IN EFFECT FOR THE NEUSE RIVER. THE RIVER IS EXPECTED TO DROP BELOW FLOOD STAGE THIS EVENING. MINOR FLOODING WILL CONTINUE FOR THE NEUSE RIVER AT KINSTON THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NCZ095-098-103-104-281515- CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE- 1114 AM EDT TUE JUN 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT A FLOOD WATCH IS IN EFFECT THROUGH MIDNIGHT TONIGHT. WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS EXPECTED ACROSS EASTERN NORTH CAROLINA TODAY. SOME OF THE THUNDERSTORMS MAY BE ACCOMPANIED BY HEAVY DOWNPOURS...THAT COULD PRODUCE LOCALIZED FLOODING. THERE IS HIGH RISK OF RIP CURRENTS ALONG AREA BEACHES TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AMZ130-135-281515- ALBEMARLE SOUND-PAMLICO SOUND- 1114 AM EDT TUE JUN 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS EXPECTED TODAY. SOME OF THE SHOWERS MAY BE ACCOMPANIED BY HEAVY DOWNPOURS. A SMALL CRAFT ADVISORY IN EFFECT FOR PAMLICO SOUND TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AMZ150-152-154-156-158-281515- S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 1114 AM EDT TUE JUN 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS EXPECTED TODAY. SOME OF THE SHOWERS MAY BE ACCOMPANIED BY HEAVY DOWNPOURS. THERE IS HIGH RISK OF RIP CURRENTS ALONG AREA BEACHES TODAY. SMALL CRAFT ADVISORY IS IN EFFECT TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SMALL CRAFT ADVISORY IN EFFECT WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jun 27, 2:32 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 232 PM EDT TUE JUN 27 2006 NCZ029-044-080-091>093-098-272000- BEAUFORT-JONES-LENOIR-CRAVEN-MARTIN-ONSLOW-PITT- 232 PM EDT TUE JUN 27 2006 ...STRONG THUNDERSTORMS WILL AFFECT ONSLOW...CRAVEN...BEAUFORT... PITT...MARTIN...LENOIR AND JONES COUNTIES UNTIL 400 PM EDT... AT 232 PM EDT...THERE WERE SHOWERS AND THUNDERSTORMS PRODUCING BRIEF VERY HEAVY RAINS OF 1 INCH IN AN HOUR OR MORE FROM 5 MILES EAST OF NEW BERN TO PINEY GREEN...MOVING NORTH NORTHWEST AT 30 MPH. THE HEAVY RAINS WILL BE NEAR TRENTON AT 300 PM EDT...WINTERVILLE AT 335 PM EDT...GREENVILLE AT 340 PM EDT. OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE JACKSONVILLE...KINSTON...NEW RIVER STATION...RIVER ROAD AND WASHINGTON. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA ROADWAYS TO AVOID HYDROPLANING. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA. 20
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 1:53 PM EDT | Special Marine Warning | MHX | 97 min | |
| Jun 27, 2:13 PM EDT | Special Marine Warning | MHX | 32 min | |
| Jun 27, 2:26 PM EDT | Tornado Warning | MHX | Carteret | 34 min |
| Jun 27, 2:54 PM EDT | Special Marine Warning | MHX | 51 min | |
| Jun 27, 2:58 PM EDT | Tornado Warning | MHX | Carteret | 32 min |
| Jun 27, 3:46 PM EDT | Tornado Warning | MHX | Beaufort, Hyde | 29 min |
| Jun 27, 6:34 PM EDT | Special Marine Warning | MHX | 41 min |
Nearby
High Wind Warnings in North Carolina, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.